MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND¿ TTS¿TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND¿ TTS¿TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60NFPS35
Medical Device Problem Code Fungus in Device Environment (2316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that during a regular tracheostomy change out, a smiths medical bivona flextend tracheostomy tube was noted to have black mold where the tube connects to the flux.Patient was given antibiotics both orally and through an iv.
 
Additional Manufacturer Narrative
One tracheostomy was returned for evaluation.Visual inspection of the device has found loose contamination inside the tube and on the connector.The tube was inspected to detect for any black rings inside the tube, and a black ring at the joint between the tube and the connector was observed.Then sample was cut and the wire was taken out to see if the unit has a molded black ring into the tube.No molded black ring was found.The reported customer complaint was confirmed.The reported customer complaint was not confirmed.While no definitive problem source to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8286689
Report Number3012307300-2019-00421
Device Sequence Number16760261
Product Code JOH
UDI-Device Identifier15021312516692
UDI-Public15021312516692
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/19/2021
Device Catalogue Number60NFPS35
Device Lot Number3321729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age20 MO
Patient Weight13